Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Sides of tongue darker in shade. Is it some deficiency ?

Hi, the sides of my tongue are a darker shade of pink to the rest of my tongue, it is nothing too dark and it has only been a couple of days, i have googled it and it says it could be bacteria on the tongue or vitamin b or folic acid deficency, i started a healthy eaten plan one week ago and have changed my diet quite a lot, eating all healthy foods now and exercising, i am thinking this could be part of it?
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for writing to us

A tongue with black areas (or "black hairy tongue") on it can be caused by the use of antibiotics, smoking, radiation, frequent use of antacids, use of strong mouthwashes, or use of Pepto Bismol and is usually fungal. It is a harmless condition and can be erradicated by using a toothbrush (good oral hygiene) and the use of a tongue scraper.

If you pain associated with it, you Dr might prescribe you something for a secondary infection like the development of yeast. You did not mention any medical problems that you currently have, feel free to respond if needed.

I do hope that you have found something helpful and I will be glad to answer any further query.
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor